Alert archive / Wisconsin / River Flood Warnings in 2023

River Flood Warning 39, NWS Green Bay, WI

May 7, 2023Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at May 7, 2023, 8:39 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
May 7, 2023, 8:39 PM CDT (01:39 UTC)
Expired
May 8, 2023, 10:39 AM CDT
In force
14 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarrass River near Embarrass (EMBW3).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9.5 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04078500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

602 
WGUS43 KGRB 080139
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
839 PM CDT Sun May 7 2023

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Monday afternoon.

&&

WIC115-135-081800-
/O.NEW.KGRB.FL.W.0039.230508T0139Z-000000T0000Z/
/EMBW3.1.ER.230508T0030Z.230508T0100Z.000000T0000Z.NO/
839 PM CDT Sun May 7 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Embarrass River near Embarrass.

* WHEN...From this evening until further notice.

* IMPACTS...At 7.0 feet, There is widespread flooding of lowland and 
  agricultural land.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Sunday the stage was 7.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860


$$

Kruk
1 follow-up statement
987 
WGUS83 KGRB 081539
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1039 AM CDT Mon May 8 2023

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Embarrass River near Embarrass affecting Shawano and Waupaca 
  Counties.

WIC115-135-081645-
/O.CAN.KGRB.FL.W.0039.000000T0000Z-230508T1539Z/
/EMBW3.1.ER.230508T0030Z.230508T0545Z.230508T0952Z.NO/
1039 AM CDT Mon May 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Embarrass River near Embarrass.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Monday the stage was 6.5 feet.
  - Forecast...No forecast is available for this location.


&&

LAT...LON 4439 8874 4459 8874 4472 8900 4480 8894
      4476 8870 4446 8860


$$

Bersch

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 7, 6:53 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 7, 6:53 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
653 PM CDT Sun May 7 2023

Updated aviation portion for 00Z TAF issuance

.DISCUSSION...
Issued at 310 PM CDT Sun May 7 2023

Key Messages:

- More thunderstorm/rain chances tonight and Monday.

- Patchy/Areas of fog likely again tonight and tomorrow night.

- Warmer and dry weather expected Tuesday through Thursday in
advance of rain chances towards this weekend.

-----------------------------------------------------------------

General Discussion:

Tonight and Monday rain chances...

Looking at several waves of precipitation tonight through Monday.
The first band is ongoing in SW Wisconsin. The HRRR seems to have
the best handle on this precipitation that is mainly being driven by
a weak PV anomaly aloft. Kinematics are awful with this first band,
so not expecting high-impact wx beyond a few rumbles of thunder with
this E-W oriented band that should encompass the area near Highway
29.

The second wave of precipitation is associated with the storms
expected to fire across Iowa this afternoon. Shortly after 06z Mon,
The nose of the LLJ that is transporting moisture ahead of the
accompanying low, should make its way into SW Wisconsin. Subsequent
response is realized in the 850mb moisture flux profile, with a
large swath of forcing that makes its way into east-central
Wisconsin. Models having a little challenge figuring out how far
north this will make it- something that is difficult to resolve
beyond 12-18 hours in a setup like this. But as of now, have precip
making it into Green Bay Monday. Will watch for trends. CAPE is
effectively nil, so have showers, with no thunder for Monday
afternoon/evening.

Tonight and Tomorrow night fog likely...

Patchy/Areas of fog likely once again both tonight and again
tomorrow night, especially across northeastern Wisconsin, including
the Fox Valley region tonight. As of now, expecting visibility to be
reduced to the 1 to 3 mile range. But will again monitor for the
potential for dense fog to creep in across northeast WI. By 8 to 9
am, expect visibility to improve.

Precipitation chances return towards next weekend...

Warm and dry weather expected Tuesday through Thursday. After
Monday's rain keep temperatures in the 50s across our area, we
should rebound into the 60s and 70s for the rest of the week.

Long-range models have been trying to hint at a huge upper low
swinging through the Midwest- helping to bring the next round of
precipitation to our area towards the end of the week. Trends have
been slowing the arrival of said precip- which makes sense given
the magnitude of this low. As of now, it appears there is rather
decent anti-cyclonic flow from 850-300mb located over the Deep
South, which would help mitigate Gulf moisture from making it into
our area in advance of this system... ultimately helping to
mitigate severe weather potential. Will watch how this evolves, but
in future updates, we could see precip chances being lowered for
Thursday & Friday... and maybe Saturday as well.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 638 PM CDT Sun May 7 2023

Another tough aviation forecast for this set of TAFs, with
precipitation, low cloud and fog trends to iron out.

Overall, not expecting much precipitation this evening and into
the early overnight hours, though some showers should work
their way into our southern counties late tonight/early Monday
as a short-wave trough arrives. Showers should linger across
the southern half of the forecast area through the day, with
minimal chance of thunderstorms.

Low clouds situated across northeast WI are expected to sag
southwest across the forecast area through the night, aided
by steady E-NE winds. Some fog has already been observed on Lake
Michigan and the bay, and this will likely work its way onshore
this evening, affecting the MTW and GRB TAF sites with at least
IFR vsbys. What is less certain is how far inland the significant
fog will reach, as steady winds will tend to maintain some mixing
and prevent low vsbys away from Lake Michigan. Will watch trends
this evening and adjust the TAFs accordingly.

Should see IFR/MVFR conditions through much of Monday, though
some drier air working its way into northeast WI may result in
some modest improvement late in the day.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION.....Kotenberg
AVIATION.......Kieckbusch
Hazardous weather outlook, May 7, 3:52 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
352 PM CDT Sun May 7 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
352 PM CDT Sun May 7 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Minor river flooding may linger at a few locations on the
Menominee River.

There is a small chance of thunderstorms in north central and
central Wisconsin this evening, but widespread severe weather is
not expected.

Areas of fog can be expected overnight into early Monday,
especially over northern and eastern Wisconsin. Patchy dense fog
is possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Minor river flooding may linger at a couple of points on the
Menominee River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

LMZ521-522-541>543-082100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
352 PM CDT Sun May 7 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Areas of marine fog can be expected overnight into early Monday.
Patchy dense fog is possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Kieckbusch

In the hours before

Local storm report, May 7, 4:56 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT SUN MAY 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLOOD            TIGERTON                44.73N 89.05W
05/06/2023                   SHAWANO            WI   PUBLIC

            PHOTOS VIA SOCIAL MEDIA SHOW FLOODING IN A
            FIELD, LOW-LYING AREAS, AND A WASHED OUT
            CULVERT.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:07 PM CDTMarine Dense Fog AdvisoryGRB15 hr

Nearby

River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.